Psoriatic arthritis

Ustekinumab linked with serious skin condition


Doctors should be alert for symptoms of erythrodermic psoriasis or exfoliative dermatitis in their patients taking ustekinumab, the TGA advises.

To 20 May 2015, the safety body has received one report of erythrodermic psoriasis associated with ustekinumab treatment, and no reports that specified exfoliative dermatitis as an adverse event.

However, although there was insufficient information to establish a definite causal relationship the seriousness of the adverse event warranted highlighting the possible association to physicians, the advisory notes.

The updated ustekinumab PI states that patients with plaque psoriasis may develop erythrodermic psoriasis, with symptoms that may be clinically indistinguishable from exfoliative dermatitis, as part of the natural course of their disease.

If a patient develops symptoms and a drug reaction is suspected ustekinumab should be discontinued and treatment provided, the advisory concludes.

Already a member?

Login to keep reading.

OR
Email me a login link
logo

© 2022 the limbic